Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 402, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 24, 2004, 1:25 AM CST for Adams County, Claiborne County, Jefferson County, Mississippi; Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 1:25 AM CST (07:25 UTC)
- Expired
- Nov 24, 2004, 2:15 AM CST
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Jefferson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 240725
SVRJAN
LAC025-029-107-MSC001-021-063-240815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
123 AM CST WED NOV 24 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA
CONCORDIA PARISH IN NORTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY
TENSAS PARISH IN NORTHEAST LOUISIANA
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
THIS INCLUDES THE CITY OF NATCHEZ
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 215 AM CST
* AT 123 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH MOVING INTO SOUTHWEST TENSAS AND CONCORDIA
PARISHES. THESE STORMS WILL SWEEP EASTWARD ACROSS TENSAS AND
CONCORDIA PARISHES...AND INTO CLAIBORNE...JEFFERSON...AND ADAMS
COUNTIES.
* THE SEVERE THUNDERSTORM WILL AFFECT...
VIDALIA BY 130 AM CST
NATCHEZ BY 135 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3193 9153 3178 9156 3129 9188 3123 9173
3116 9159 3127 9150 3145 9133 3199 9101
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 9:30 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Nov 23, 9:30 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 930 PM CST TUE NOV 23 2004 .UPDATED...WILL DO A COSMETIC UPDATE TO ADJUST WORDING...REMOVE ANY EVENING OR AFTER MIDNIGHT WORDING WHERE POSSIBLE. WILL ALSO ADJUST TEMPS MAINLY SOUTH AND CENTRAL. NO OTHER CHANGES POSSIBLE AT THIS TIME. .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THRU 24/12Z MSZ018-019-025>052 TORNADO WATCH 888 THRU 24/8Z MSZ018-019-025>029>038-040>042 TORNADO WATCH 890 THRU 24/8Z MSZ047-043>045-048>051-053>056-059>064 LA...FLASH FLOOD WATCH THRU 24/12Z LAZ007>009-015-016 TORNADO WATCH 890 THROUGH 24/08Z LAZ008-009-015-016-023>026 AR...FLASH FLOOD WATCH THRU 24/12Z ARZ074-075 &&
Hazardous weather outlook, Nov 23, 2:30 PM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST TUE NOV 23 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242030- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 230 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI LATE THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER EAST MISSISSIPPI TONIGHT. AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL CONTINUE TO MOVE EAST TOWARD THE LOWER MISSISSIPPI VALLEY REGION TONIGHT. A VERY WARM AND UNSTABLE AIRMASS IS IN PLACE. SEVERE THUNDERSTORMS ARE ERUPTING OVER CENTRAL LOUISIANA ALONG A WARM FRONT...AND THEY WILL MOVE INTO AREAS WEST OF THE MISSISSIPPI RIVER BEFORE DARK. WIND FLOW THROUGH THE ATMOSPHERE WILL INCREASE DRAMATICALLY BY LATE AFTERNOON AS THE INTENSE LOW PRESSURE SYSTEM PIVOTS THIS WAY. A STRONG UPPER LEVEL JET WILL SWING INTO THE LOWER MISSISSIPPI RIVER VALLEY AS THE ASSOCIATED LOWER LEVEL JET PUNCHES INTO THE AREA. THIS WILL RESULT IN A POWERFUL STORM ENVIRONMENT WITH INTENSE WIND SHEAR THROUGH THE ATMOSPHERE AND ABUNDANT MOISTURE AND INSTABILITY TO PRODUCE LONG LIVED SUPERCELL THUNDERSTORMS. THE INTENSE WIND SHEAR IN PLACE WILL RESULT IN TORNADO DEVELOPMENT PROGRESSING FROM WEST TO EAST... ESPECIALLY IN AREAS ALONG AND WEST OF INTERSTATE 55 THROUGH TONIGHT . THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS TO 80 MPH. THESE ATMOSPHERIC CONDITIONS WILL SPREAD ACROSS THE REST OF THE FORECAST AREA TONIGHT AS THE UPPER LOW PIVOTS TO THE NORTHEAST AND THE COLD FRONT PROGRESSES EASTWARD. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE INTO THE NIGHTTIME HOURS OVER WESTERN AREAS AND CONTINUE FOR EAST MISSISSIPPI THROUGH SUNRISE. ...FLOODING... A VERY MOIST AIRMASS WILL LEND TO THUNDERSTORMS WITH TORRENTIAL RAINFALL OVER MUCH OF THE OUTLOOK AREA TONIGHT. RAINFALL OF TWO TO THREE INCHES MAY FALL IN A SHORT TIME. SOILS ARE VERY MOIST AND SUCH INTENSE RAINFALL COULD LEAD TO SIGNIFICANT FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... A COOLER AIRMASS WILL MOVE IN FOR WEDNESDAY NIGHT AND THANKSGIVING DAY. A COMBINATION OF DRY AIR...NEAR CALM WINDS AND CLEAR SKIES...WILL BRING THE POTENTIAL FOR THE AREAS FIRST FREEZE FRIDAY MORNING. AT THIS TIME...AREAS OVER EAST MISSISSIPPI ALONG AND NORTH OF I-20 HAVE THE GREATEST POTENTIAL. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS..WILL BE NEEDED LATE THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 24, 12:47 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HAIL 1 W UTICA 32.10N 90.64W
11/23/2004 1.50 INCH HINDS MS LAW ENFORCEMENT
VEHICLE WINDSHIELDS BROKEN.
&&
BYRDLocal storm report, Nov 24, 12:49 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1249 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM HAIL 5 W RAYMOND 32.26N 90.51W
11/23/2004 0.75 INCH HINDS MS AMATEUR RADIO
&&
BYRDLocal storm report, Nov 24, 12:59 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 2 S VICKSBURG 32.30N 90.87W
11/23/2004 WARREN MS AMATEUR RADIO
LARGE TREES DOWN 2 MILES SOUTH OF CHINA GROVE RD.
&&
BYRDLocal storm report, Nov 24, 1:00 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CST WED NOV 24 2004 42
0.TIME... ...EVENT... N .... ITY LOCATION... ...LA . O..L.
..DATE... ....MAG..... A . ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 2 S VICKSBURG 32.30N 90.87W
11/23/2004 / 0 4 WARREN M AMATEUR RADIO
LARGE TREES DOWN 2 MILWS S UIH OF CHINA GROVE RD.
&&
BYRDLocal storm report, Nov 24, 1:23 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
123 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL PEARL 32.27N 90.11W
11/24/2004 0.75 INCH RANKIN MS TRAINED SPOTTER
&&
BURSELocal storm report, Nov 24, 1:24 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
124 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL PEARL 32.27N 90.11W
11/24/2004 0.75 INCH RANKIN MS TRAINED SPOTTER
&&
BURSEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:12 PM CST | Severe Thunderstorm Warning | JAN | Washington | 48 min |
| Nov 23, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 30 min |
| Nov 23, 6:25 PM CST | Tornado Warning | JAN | Grenada | 35 min |
| Nov 23, 6:33 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 42 min |
| Nov 23, 6:42 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Nov 23, 6:57 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 33 min |
| Nov 23, 7:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 15 min |
| Nov 23, 7:24 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 66 min |
| Nov 23, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 47 min |
| Nov 23, 7:56 PM CST | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Nov 23, 8:46 PM CST | Flash Flood Warning | JAN | Washington | 3 hr |
| Nov 23, 9:15 PM CST | Severe Thunderstorm Warning | JAN | Clay | 35 min |
| Nov 23, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 25 min |
| Nov 23, 9:48 PM CST | Severe Thunderstorm Warning | JAN | Sharkey | 27 min |
| Nov 23, 9:52 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Leflore | 3 hr |
| Nov 23, 10:03 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 27 min |
| Nov 23, 10:07 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 38 min |
| Nov 23, 10:26 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 49 min |
| Nov 23, 10:30 PM CST | Tornado Warning | JAN | Claiborne | 45 min |
| Nov 23, 10:41 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 34 min |
| Nov 23, 10:54 PM CST | Severe Thunderstorm Warning | JAN | Warren | 51 min |
| Nov 23, 11:01 PM CST | Tornado Warning | JAN | Adams | 39 min |
| Nov 23, 11:27 PM CST | Tornado Warning | JAN | Jefferson | 48 min |
| Nov 23, 11:31 PM CST | Tornado Warning | JAN | Hinds, Warren | 59 min |
| Nov 23, 11:35 PM CST | Tornado Warning | JAN | Adams | 55 min |
| Nov 23, 11:56 PM CST | Tornado Warning | JAN | Claiborne | 49 min |
| Nov 24, 12:15 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 35 min |
| Nov 24, 12:17 AM CST | Tornado Warning | JAN | Madison | 58 min |
| Nov 24, 12:24 AM CST | Tornado Warning | JAN | Copiah, Hinds | 51 min |
| Nov 24, 12:31 AM CST | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| Nov 24, 12:34 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 41 min |
| Nov 24, 12:40 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
| Nov 24, 12:46 AM CST | Tornado Warning | JAN | Lawrence | 44 min |
| Nov 24, 12:52 AM CST | Tornado Warning | JAN | Simpson | 38 min |
| Nov 24, 12:53 AM CST | Tornado Warning | JAN | Lincoln | 52 min |
| Nov 24, 1:02 AM CST | Tornado Warning | JAN | Leake, Rankin, Scott | 58 min |
| Nov 24, 1:26 AM CST | Tornado Warning | JAN | Simpson, Smith | 64 min |
| Nov 24, 1:29 AM CST | Tornado Warning | JAN | Lawrence | 31 min |
| Nov 24, 1:37 AM CST | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Nov 24, 1:46 AM CST | Tornado Warning | JAN | Neshoba | 44 min |
| Nov 24, 1:59 AM CST | Tornado Warning | JAN | Lawrence, Marion | 46 min |
| Nov 24, 2:00 AM CST | Severe Thunderstorm Warning | JAN | Scott | 30 min |
| Nov 24, 2:03 AM CST | Tornado Warning | JAN | Jasper | 57 min |
| Nov 24, 2:11 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 64 min |
| Nov 24, 2:19 AM CST | Tornado Warning | JAN | Newton | 41 min |
| Nov 24, 2:25 AM CST | Tornado Warning | JAN | Winston | 35 min |
| Nov 24, 2:26 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 64 min |
| Nov 24, 2:37 AM CST | Tornado Warning | JAN | Lauderdale | 58 min |
| Nov 24, 2:43 AM CST | Tornado Warning | JAN | Noxubee | 62 min |
| Nov 24, 2:46 AM CST | Tornado Warning | JAN | Marion | 44 min |
| Nov 24, 2:58 AM CST | Tornado Warning | JAN | Jones | 47 min |
| Nov 24, 3:04 AM CST | Tornado Warning | JAN | Lamar | 41 min |
| Nov 24, 3:22 AM CST | Tornado Warning | JAN | Forrest | 23 min |
| Nov 24, 3:56 AM CST | Tornado Warning | JAN | Forrest | 34 min |
| Nov 24, 4:06 AM CST | Severe Thunderstorm Warning | JAN | Jones | 24 min |
| Nov 24, 4:48 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 27 min |
| Nov 23, 7:36 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 54 min |
| Nov 23, 7:48 PM CST | Flash Flood Warning | JAN | West Carroll | 2 hr |
| Nov 23, 8:32 PM CST | Tornado Warning | JAN | Franklin, Richland | 58 min |
| Nov 23, 8:33 PM CST | Tornado Warning | JAN | Franklin, Richland | 57 min |
| Nov 23, 8:54 PM CST | Tornado Warning | JAN | Catahoula | 51 min |
| Nov 23, 9:05 PM CST | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Nov 23, 9:46 PM CST | Tornado Warning | JAN | Catahoula, Tensas | 59 min |
| Nov 23, 9:55 PM CST | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Nov 24, 12:49 AM CST | Severe Thunderstorm Warning | JAN | Catahoula | 46 min |
| Nov 24, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Richland | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.